Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 17, NWS Atlanta, GA

November 18, 201415 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 18, 2014, 1:19 PM EST for 15 counties in Georgia. It took effect at Nov 18, 2014, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2014, 1:19 PM EST (18:19 UTC)
In effect from
Nov 18, 2014, 10:00 PM EST
Expired
Nov 19, 2014, 9:00 AM EST
In force
11 hr
Issued by
NWS Atlanta, GA

Counties Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Johnson County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -317 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-317 m²/s²
0-3 km storm-relative helicity
-195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS72 KFFC 181819
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EST TUE NOV 18 2014

GAZ085-086-093>095-098-105>113-190230-
/O.NEW.KFFC.FZ.W.0017.141119T0300Z-141119T1400Z/
JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO...
TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE...
FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA...
UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE...
EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD...
MOUNT VERNON...UVALDA...VIDALIA...LYONS
119 PM EST TUE NOV 18 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST WEDNESDAY.

* LOCATIONS...PARTS OF CENTRAL GEORGIA

* TEMPERATURES...WILL DROP INTO THE LOW TO MID 20S BY DAYBREAK WEDNESDAY
  MORNING.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND 10 PM
  THIS EVENING...THEN RISE ABOVE FREEZING AROUND 9 AM WEDNESDAY.

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK.
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$
2 follow-up statements
521 
WWUS72 KFFC 190216
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EST TUE NOV 18 2014

GAZ085-086-093>095-098-105>113-191400-
/O.CON.KFFC.FZ.W.0017.141119T0300Z-141119T1400Z/
JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO...
TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE...
FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA...
UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE...
EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD...
MOUNT VERNON...UVALDA...VIDALIA...LYONS
916 PM EST TUE NOV 18 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY...

* LOCATIONS...PARTS OF CENTRAL GEORGIA

* TEMPERATURES...WILL DROP INTO THE LOW TO MID 20S BY DAYBREAK 
  WEDNESDAY MORNING.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 11 PM THIS
  EVENING...THEN RISE ABOVE FREEZING AROUND 9 AM WEDNESDAY.

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. 
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
115 
WWUS72 KFFC 190754
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EST WED NOV 19 2014


GAZ085-086-093>095-098-105>113-191400-
/O.CON.KFFC.FZ.W.0017.000000T0000Z-141119T1400Z/
JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO...
TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE...
FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA...
UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE...
EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD...
MOUNT VERNON...UVALDA...VIDALIA...LYONS
254 AM EST WED NOV 19 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PARTS OF CENTRAL GEORGIA

* TEMPERATURES...LOWER TO MID 20S.

* TIMING...UNTIL AROUND 9 AM TODAY.

* IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. 
  PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 18, 12:37 PM EST, 42 minutes earlier.

Area forecast discussion, Nov 18, 12:37 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EST TUE NOV 18 2014

.PREV DISCUSSION... /ISSUED 1204 PM EST TUE NOV 18 2014/

UPDATE...
IT APPEARS THAT ONLY A FEW FLURRIES REMAIN OVER NORTHWEST GA AND
SKIES ARE CLEARING. WILL UPDATE THE GRIDS TO REMOVE ANY
ACCUMULATION MENTIONED.

PREV DISCUSSION... /ISSUED 233 AM EST TUE NOV 18 2014/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
WHAT A DIFFERENCE A DAY MAKES. THIS MORNING/S AFD WILL BE FAR
SHORTER THAN YESTERDAY/S. THE RAIN /COMPLETE WITH A TORNADO/ HAS
COME AND GONE AND IN THE WAKE OF THE VERY STRONG COLD FRONT IS
ANOTHER 24 HOURS OF DEEP LAYER COLD AIR ADVECTION...THOUGH THE
MAGNITUDE DECREASES DRASTICALLY AFTER 00Z WEDNESDAY. AS WE HAVE
ADVERTISED FOR SEVERAL DAYS NOW...VERY VERY EXTREMELY RIDICULOUSLY
COLD TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM. FORECAST
HIGHS TODAY WILL LIKELY SET A FEW RECORD LOW MAX TEMPS...AND
LIKEWISE FOR SOME OF THE LOWS TONIGHT. WILL PROBABLY HAVE TO ISSUE
ANOTHER FREEZE WARNING FOR TONIGHT BUT HAVE TO ANALYZE THIS
MORNING LOWS TO FIGURE OUT WHAT ADDITIONAL AREAS WHERE THE GROWING
SEASON HAS ENDED. 00Z MAV AND MET GUIDANCE ARE JUST A TOUCH
WARMER FOR TODAY THAN YESTERDAY AT THIS TIME BUT CONSENSUS TEMPS
REMAIN JUST A TAD COOLER THAN THE MAV/MET BLEND...RESULTING IN FOR
EXAMPLE A HIGH OF 36 AT ATL TODAY. KIND OF HARD TO PINPOINT
EXACTLY HOW COLD IT WILL BE BUT I FIGURE ANYTHING BELOW 40 FOR A
HIGH IN NOVEMBER IS PRETTY COLD...JUST A MATTER OF IF WE END UP
SETTING THE RECORD LOW HIGH /AS A HIGH OF 36 AT ATL WOULD/...TYING
/WITH A HIGH OF 37/ OR NOT QUITE MAKING IT /WITH A HIGH OF 38/.
GENERALLY KEPT WITH THE CONSENSUS BLEND THROUGH THE SHORT TERM.

OTHER STORY IS THE STRONG WINDS. IF THE TEMPERATURES ARE VERY VERY
EXTREMELY RIDICULOUSLY COLD...NOT QUITE SURE WHAT OTHER ADJECTIVES
TO ADD TO DESCRIBE THE EVEN COLDER WIND CHILLS. CONTINUED TREND OF
WIND CHILL ADVISORY FOR NORTHERN TIER FOR THIS MORNING. A LITTLE
CONCERNING THAT HOURLY TEMPS UP THROUGH AFD TIME HAVE ACTUALLY BEEN
TRENDING COLDER THAN FORECAST...SO WILL WATCH CLOSELY IN CASE
ADVISORY NEEDS TO BE EXPANDED. WINDS GENERALLY RANGING BETWEEN 10-
15KT WITH INTERMITTENT GUSTS 20-25KT. A VERY LARGE PORTION OF THE
FORECAST AREA WILL SEE WIND CHILLS THIS MORNING LESS THAN 15 DEG
F...AND NOT GETTING OUT OF THE 20S DURING THE DAY DESPITE QUITE A
BIT OF SUNSHINE. KIND OF BRUTAL.

SHOULD SEE SOME MODERATION OF TEMPERATURES ON WEDNESDAY AS THE
TROUGH AXIS SWINGS THROUGH WITH HIGHS INCREASING ALL THE WAY INTO
THE...WAIT FOR IT...INTO THE 40S...WOW! MAYBE EVEN GETTING ABOVE 50
WAY DOWN SOUTH. ANOTHER SHORTWAVE PUSHES THROUGH THE MID MISSISSIPPI
VALLEY TOWARD THE TENNESSEE VALLEY LATE ON WEDNESDAY WHICH SHOULD
SERVE TO BRIEFLY INCREASE CLOUDS IN NORTH GEORGIA LATE IN THE
DAY...BUT OTHERWISE NO SENSIBLE WEATHER IMPACTS.

TDP

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SHORT WAVE SKIRTING N GA WEDNESDAY NIGHT WITH MINIMAL MOISTURE
ASSOCIATED. DRY FORECAST IN STORE THROUGH FRIDAY.

MODELS BLENDS GIVE SMALL POPS OVER N GA FRIDAY NIGHT WITH SMALL
POSSIBILITY FOR A RAIN/SNOW MIX. SATURDAY LOOKS MOSTLY DRY BUT AN
OVERRUNNING FLOW DEVELOPS WITH POPS INCREASING SATURDAY NIGHT AND
SUNDAY AS A WARM FRONT MOVES NORTH. PLENTY OF LOW LEVEL WIND SHEAR
DEVELOPS EARLY SUNDAY WITH NO SIGNIFICANT INSTABILITY UNTIL LATER
SUNDAY WHEN THE SHEAR WEAKENS. THIS WILL HAVE TO BE WATCHED FOR THE
POTENTIAL FOR SEVERE WEATHER.

MODELS BLENDS KEEPS POPS IN THROUGH MONDAY AS A COLD FRONT MOVES TO
THE AREA. OF COURSE THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE
GFS AND EUROPEAN MODELS WITH RESPECT TO TIMING AND THIS WILL LIKELY
CAUSE ADJUSTMENTS TO THE FORECAST WITH TIME.

TEMPERATURES START BELOW NORMAL THEN WILL BE WARMING ABOVE NORMAL
ESPECIALLY AFTER SATURDAY.

BDL

CLIMATE...

RECORDS FOR 11-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      80 1994     44 2000     63 1930     23 1891
                1942        1951
                1938
   KATL      80 1985     37 2000     63 1930     18 1891
                                        1928
   KCSG      84 1985     45 1951     66 1986     26 1951
   KMCN      83 2003     46 2000     66 1986     23 1997
                1985        1903        1957
                                        1938

RECORDS FOR 11-19

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      81 1942     40 2000     64 1931     20 2008
                            1903
   KATL      80 1942     34 1903     67 1906     18 1903
   KCSG      83 1985     44 2000     60 1998     25 1949
                                        1988
                                        1985
   KMCN      83 1942     43 2000     68 1906     24 2008
                            1903                    2005

&&

.AVIATION...
18Z UPDATE...
CIRRUS SLOWLY DEPARTING THE FORECAST AREA AND BY 00Z ALL AREAS
SHOULD BE CLEAR. VFR CONDITIONS WILL CONTINUE THROUGH THE
FORECAST. GUSTY NORTHWEST WINDS WILL DIMINISH TO CALM/NEAR CALM
TONIGHT...THEN BECOME SOUTHWEST BUT AROUND 6KTS OR LESS BY 18Z
WED.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          38  19  46  28 /   0   0   0   0
ATLANTA         34  21  46  32 /   0   0   0   0
BLAIRSVILLE     29  16  43  26 /  50   0   0   0
CARTERSVILLE    33  19  47  27 /   0   0   0   0
COLUMBUS        39  23  49  30 /   0   0   0   0
GAINESVILLE     33  21  44  30 /   0   0   0   0
MACON           41  19  49  25 /   0   0   0   0
ROME            33  19  47  25 /  10   0   0   0
PEACHTREE CITY  36  19  47  26 /   0   0   0   0
VIDALIA         46  23  50  30 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....41
AVIATION...17
Hazardous weather outlook, Nov 18, 11:46 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EST TUE NOV 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1146 AM EST TUE NOV 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A COLD AIRMASS WILL CONTINUE OVER THE AREA FOR WEDNESDAY...
POSSIBLY BREAKING RECORDS FOR MUCH OF THE AREA. WEDNESDAY MORNING WILL
SEE LOWS IN THE TEENS FOR SOME AREAS...BUT AT LEAST LOWER TO MID 20S.
THERE WILL BE A CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 18, 9:50 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EST TUE NOV 18 2014

GAZ001>009-011>016-190300-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
950 AM EST TUE NOV 18 2014

LIGHT ACCUMULATIONS OF SNOW IN EXTREME NORTH GEORGIA THROUGH MID
AFTERNOON.

LIGHT SNOW OR FLURRIES HAVE BEEN FALLING OVER THE EXTREME
NORTHWEST GEORGIA COUNTIES THIS MORNING AND THIS WILL MOVE INTO
THE NORTHEAST MOUNTAIN COUNTIES BY NOON. THE AREAS AFFECTED ARE
GENERALLY NORTH OF A LINE FROM TRENTON...TO ELLIJAY...TO HELEN. WHILE
MOST ACCUMULATIONS WILL AMOUNT TO A DUSTING...THE HIGHER
ELEVATIONS AND RIDGE LINES COULD SEE LESS THAN A HALF INCH.

A FEW BRIDGES ACROSS EXTREME NORTH GEORGIA COULD BECOME SLICK IN
SPOTS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS MORNING
AND INTO THE EARLY AFTERNOON HOURS.

Nearby

Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.